Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS Milwaukee, WI

April 20, 20175 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 20, 2017, 1:42 AM CDT for 5 counties in Wisconsin. It was in force for 48 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2017, 1:42 AM CDT (06:42 UTC)
Expired
Apr 20, 2017, 2:30 AM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 1:46 AM CDTTSTM WND DMGWaukesha, WI3 GIANT PINE TREES DOWNED ON THE GROUNDS OF WAUKESHA PD
Apr 20, 1:46 AM CDTTSTM WND DMGWaukesha, WI3 GIANT PINE TREES DOWNED ON THE GROUNDS OF WAUKESHA PD.
Apr 20, 1:46 AM CDTTSTM WND DMGWaukesha, WI
Apr 20, 1:48 AM CDTTSTM WND GST 45Waukesha, WIESTIMATED 40-50 MPH
Apr 20, 1:48 AM CDTTSTM WND GST 45Waukesha, WIESTIMATED 40-50 MPH.
Apr 20, 1:50 AM CDTTSTM WND DMGGlendale, WIGREEN BAY AVE BETWEEN GOOD HOPE ROAD AND W SILVER SPRING DR: MULTIPLE EVERGREEN TREES UPROOTED AND SEVERAL SNAPPED IN HALF.
Apr 20, 1:51 AM CDTTSTM WND DMGWaukesha, WILARGE TREE UPROOTED
Apr 20, 1:51 AM CDTTSTM WND DMGWaukesha, WILARGE TREE UPROOTED.
Apr 20, 1:55 AM CDTTSTM WND GST 59Burlington, WI
Apr 20, 1:58 AM CDTTSTM WND GST 50Burlington, WI
Apr 20, 2:00 AM CDTTSTM WND DMGSaint Francis, WITREE DOWNED.
Apr 20, 2:00 AM CDTTSTM WND DMGSt. Francis, WITREE DOWNED
Apr 20, 2:00 AM CDTTSTM WND DMGWaukesha, WILARGE TREE DOWN
Apr 20, 2:00 AM CDTTSTM WND DMGWaukesha, WILARGE TREE DOWN.
Apr 20, 2:02 AM CDTTSTM WND DMG4 W Caledonia, WIROOF OFF A HOUSE AND A FARMER LOST A POLE BARN IN THE TOWN OF RAYMOND. RELAYED FROM BROADCAST MEDIA.
Apr 20, 2:02 AM CDTTSTM WND GST 42Greenfield, WI
Apr 20, 2:02 AM CDTTSTM WND GST 42Nne Greenfield, WI
Apr 20, 2:05 AM CDTTSTM WND DMG1 W Caledonia, WIESTIMATED 15 TREES DOWN IN 4 YARDS ON WEST 5 MILE ROAD BETWEEN 43RD ST AND I94 IN THE TOWN OF RAYMOND. SOME TREES UPROOTED AND SOME SNAPPED.
Apr 20, 2:05 AM CDTTSTM WND DMGCudahy, WILARGE TREE UPROOTED
Apr 20, 2:05 AM CDTTSTM WND DMGCudahy, WILARGE TREE UPROOTED.
Apr 20, 2:13 AM CDTTSTM WND DMG2 Se Franksville, WIMANY 40FT TREES UPROOTED IN MOUNT PLEASANT. VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WUUS53 KMKX 200642
SVRMKX
WIC059-079-101-127-133-200730-
/O.NEW.KMKX.SV.W.0026.170420T0642Z-170420T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
142 AM CDT THU APR 20 2017

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Milwaukee County in southeastern Wisconsin...
  Walworth County in southeastern Wisconsin...
  Racine County in southeastern Wisconsin...
  Waukesha County in southeastern Wisconsin...
  Kenosha County in southeastern Wisconsin...

* Until 230 AM CDT

* At 142 AM CDT, severe thunderstorms were located along a line
  extending from Menomonee Falls to near Sharon, moving east at 55
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Milwaukee, Kenosha, Racine, Waukesha, West Allis, Wauwatosa, New
  Berlin, Brookfield, Greenfield, Menomonee Falls, Oak Creek, Mount
  Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
  Whitefish Bay, Greendale, Pewaukee and Brown Deer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rainfall is occurring with these storms. Do not drive your 
vehicle through flooded roadways.

&&

LAT...LON 4284 8854 4291 8854 4319 8839 4319 8790
      4312 8788 4307 8785 4302 8789 4297 8783
      4289 8783 4286 8782 4278 8774 4265 8780
      4249 8779 4249 8876
TIME...MOT...LOC 0642Z 275DEG 48KT 4316 8812 4248 8868 

HAIL...<.75IN
WIND...60MPH
 
$$

WOOD
4 follow-up statements
636 
WWUS53 KMKX 200659
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
159 AM CDT THU APR 20 2017

WIC059-079-101-127-133-200730-
/O.CON.KMKX.SV.W.0026.000000T0000Z-170420T0730Z/
Milwaukee WI-Walworth WI-Racine WI-Waukesha WI-Kenosha WI-
159 AM CDT THU APR 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR MILWAUKEE...EASTERN WALWORTH...RACINE...EASTERN WAUKESHA AND
KENOSHA COUNTIES...

At 158 AM CDT, severe thunderstorms were located along a line
extending from near Whitefish Bay to near Richmond, moving east at 55
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Wauwatosa, New
Berlin, Brookfield, Greenfield, Menomonee Falls, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Whitefish Bay, Greendale, Pewaukee and Brown Deer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4250 8867 4319 8815 4319 8790 4307 8785
      4302 8789 4297 8783 4286 8782 4278 8774
      4265 8780 4249 8779
TIME...MOT...LOC 0658Z 274DEG 50KT 4312 8780 4245 8836 

HAIL...<.75IN
WIND...60MPH
 
$$

WOOD
277 
WWUS53 KMKX 200711
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
211 AM CDT THU APR 20 2017

WIC127-133-200720-
/O.CAN.KMKX.SV.W.0026.000000T0000Z-170420T0730Z/
Walworth WI-Waukesha WI-
211 AM CDT THU APR 20 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALWORTH AND EASTERN
WAUKESHA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4250 8831 4284 8831 4284 8807 4319 8806
      4319 8790 4307 8785 4302 8789 4297 8783
      4286 8782 4278 8774 4265 8780 4249 8779
TIME...MOT...LOC 0710Z 275DEG 50KT 4309 8755 4242 8811 

$$

WIC059-079-101-200730-
/O.CON.KMKX.SV.W.0026.000000T0000Z-170420T0730Z/
Milwaukee WI-Racine WI-Kenosha WI-
211 AM CDT THU APR 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR MILWAUKEE...RACINE AND KENOSHA COUNTIES...

At 210 AM CDT, severe thunderstorms were located along a line
extending from 17 miles east of Whitefish Bay to Lake Villa, moving
east at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Milwaukee, Kenosha, Racine, West Allis, Wauwatosa, Greenfield, Oak
Creek, Mount Pleasant, South Milwaukee, Pleasant Prairie, Cudahy,
Whitefish Bay, Greendale, Brown Deer, St. Francis, Hales Corners,
Sturtevant, Fox Point, Twin Lakes and Union Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Heavy rainfall is occurring with these storms. Do not drive your 
vehicle through flooded roadways.

&&

LAT...LON 4250 8831 4284 8831 4284 8807 4319 8806
      4319 8790 4307 8785 4302 8789 4297 8783
      4286 8782 4278 8774 4265 8780 4249 8779
TIME...MOT...LOC 0710Z 275DEG 50KT 4309 8755 4242 8811 

HAIL...<.75IN
WIND...60MPH
 
$$

WOOD
535 
WWUS53 KMKX 200723
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
223 AM CDT THU APR 20 2017

WIC079-200732-
/O.CAN.KMKX.SV.W.0026.000000T0000Z-170420T0730Z/
Milwaukee WI-
223 AM CDT THU APR 20 2017

...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4250 8831 4284 8782 4278 8774 4265 8780
      4249 8779
TIME...MOT...LOC 0722Z 275DEG 48KT 4308 8736 4241 8792 

$$

WIC059-101-200730-
/O.CON.KMKX.SV.W.0026.000000T0000Z-170420T0730Z/
Racine WI-Kenosha WI-
223 AM CDT THU APR 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN RACINE AND KENOSHA COUNTIES...

At 222 AM CDT, severe thunderstorms were located along a line
extending from 26 miles east of St. Francis to Wadsworth, moving east
at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Twin
Lakes, Union Grove, Paddock Lake, Camp Lake, Silver Lake, Wind Point,
Caledonia, Salem, Bristol, Elmwood Park, North Bay, Franksville and
Bassett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4250 8831 4284 8782 4278 8774 4265 8780
      4249 8779
TIME...MOT...LOC 0722Z 275DEG 48KT 4308 8736 4241 8792 

HAIL...<.75IN
WIND...60MPH
 
$$

WOOD
716 
WWUS53 KMKX 200728
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
228 AM CDT THU APR 20 2017

WIC059-101-200736-
/O.EXP.KMKX.SV.W.0026.000000T0000Z-170420T0730Z/
Racine WI-Kenosha WI-
228 AM CDT THU APR 20 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RACINE AND
KENOSHA COUNTIES WILL EXPIRE AT 230 AM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4250 8831 4284 8782 4278 8774 4265 8780
      4249 8779
TIME...MOT...LOC 0726Z 275DEG 48KT 4308 8729 4241 8785 

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 12:37 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 20, 12:37 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1237 AM CDT Thu Apr 20 2017

.UPDATE...

&&

.AVIATION(06Z TAFS)...

The main window for the showers and thunderstorms should be until
around 10z Thursday from west to east across the area. Ceilings
and visibilities may drop down to below alternate minimums in any
stronger storms, along with a risk for small hail and gusty
winds.

Some showers and isolated storms may linger until 13z or so in
the east, before moving out of the area. Low ceilings to IFR
category are possible late tonight into Thursday morning.

There should be a period of low level wind shear across the area
from around 09z to 13z Thursday, with southwest winds around 40 to
45 knots at 2000 feet above ground level. This is borderline to
mention in TAFs, with surface gusts approaching 20 knots at times.

Surface winds should gradually veer to southwest by later tonight
into early Thursday morning. Winds should then veer west behind a
cold front later Thursday morning into the afternoon. Gusts to
around 25 knots are expected in the afternoon.

Wood

&&

.PREV DISCUSSION... (Issued 946 PM CDT Wed Apr 19 2017)

UPDATE...

SPC has taken the slight risk for severe storms out of the
forecast area, with a marginal risk left for all but the
northeastern portions of the forecast area. Mesoscale models are
still bringing the current convection in Iowa east northeast
through the area between about 04Z and 10Z Thursday. This period
will see the best upward vertical motion, with frontogenesis from
the advancing cold front, and from the low level jet nose feeding
into central Wisconsin.

Area forecast soundings are showing any convection remaining
elevated in nature during this period across the area, with decent
elevated CAPE values. They all show pretty good effective and
deep layer shear. Could still see an isolated severe storm, given
the strong upward motion/shear and elevated CAPE.

Any risk for persistent heavy rainfall should remain just to the
north, where the low level jet is pointing and where convection is
expected to train from southwest to northeast. Think any storms
here in our area will not train and should move quickly enough to
limit any short term flooding potential. This could still cause
some area rivers to rise over the next few days.

Wood

MARINE...

Small Craft Advisory is in effect north of North Point Lighthouse
until 4 AM CDT Friday, and goes into effect south of there at 3
AM CDT Thursday until 4 AM CDT Friday. It may take another hour or
two for the winds to ramp up across the northern marine zones, but
should eventually become gusty for a time during the overnight
hours.

An area of showers and thunderstorms should move over the
nearshore waters later tonight, exiting the area early Thursday
morning. Gusty winds and small hail are possible in the strongest
storms.

As low pressure passes through or just north of the area early
Thursday morning, the winds may lull for a few hours, before
veering southwest to west later Thursday morning and becoming
gusty once again. Gusts up to 30 knots are expected Thursday
afternoon, with gusts to 25 knots into Thursday evening before
subsiding. Waves should build to 3 to 4 feet later tonight into
Thursday, before slowly subsiding Thursday night into Friday.

Wood

PREV DISCUSSION... (Issued 658 PM CDT Wed Apr 19 2017)

UPDATE...

AVIATION(00Z TAFS)...

Some MVFR ceilings are possible through the early evening hours,
with VFR ceilings then expected until showers and thunderstorms
move into the area. The main window for the showers and
thunderstorms should be from 03z until 09z Thursday from west to
east across the area. Ceilings and visibilities may drop down to
below alternate minimums in any strong/severe storms, along with a
risk for hail and strong winds.

Some showers and isolated storms may linger until 13z or so in
the east, before moving out of the area. Low ceilings to IFR
category are possible late tonight into Thursday morning, mainly
in the northern portions of the area.

There should be a period of low level wind shear across the area
from around 09z to 13z Thursday, with southwest winds around 40 to
45 knots at 2000 feet above ground level.

Surface winds should gradually veer from east/northeast this
evening to southwest by later tonight into early Thursday morning.
Winds should then veer west behind a cold front later Thursday
morning into the afternoon. Gusts to around 25 knots are expected
in the afternoon.

Wood

PREV DISCUSSION... (Issued 248 PM CDT Wed Apr 19 2017)

SHORT TERM...
Tonight and Thursday...Forecast Confidence is High.

12Z NAM appears to concentrate a little too much of the
thunderstorms tonight well north, along the 850 mb warm front.
HRRR is similar, though it does have a little more
showers/thunderstorms near the warm front. The GFS has more
showers/thunderstorms after the 850 mb warm front lifts north
this evening, which is preferred. Biggest issue is how quick the
rather deep low level inversion and surface cool air mixes out and
lifts north. Still looks like a severe thunderstorm potential.
Mainly hail later this evening. Low tornado threat near the warm
front just after midnight and early morning, mainly southwest of
Madison. The GFS has around 950 J/kg of mixed layer Cape at 4 am
in south central Wisconsin, with zero to 3 km EHI's of 1.75.

A wind threat will exist with any morning thunderstorms with the
cold front.

Brisk west to northwest winds are then expected Thursday.
Initially expect a stratocumulus shied to move in behind the cold
front. Southwest areas may scatter out late in the afternoon.

LONG TERM...
Thursday Night through Wednesday...Confidence Medium.

Split flow aloft will keep the most active weather to our north
and south. Will need to continue to monitor the evolution of the
cutoff low across the Midwest, but current indications is for the
to move east with time and remain to our south. Surface high
pressure will dominate our weather regime. Low level flow will
generally be out of the northeast, which should keep temperatures
at/just above average for late April. Upper level ridging builds
across the area late Sunday into Monday and afternoon highs should
return to the 60s for most areas (aside from the typically cooler
conditions near the lake).

The upper level pattern transitions to more of a zonal
orientation, with a few speedy shortwaves sliding through the area
in the Monday Night through Wednesday time frames. Consensus
suggests rain chances for Monday night and again on Wednesday,
with limited thunder potential. Temperatures will remain above
average through midweek. Beyond midweek, a transition to a much
more amplified upper pattern and the potential for even warmer
temperatures.

AVIATION(18Z TAFS)...
MVFR cigs across much of the forecast area. expect an area of
showers and scattered thunderstorms to develop later this
afternoon and evening ahead of an approaching warm front.
As a strong low exits Iowa and reaches central Wisconsin, a cold
front will push through from the west late tonight and during the
morning. Southern Wisconsin will briefly be in the warm sector
before move MVFR cigs spread in behind the cold front.

A few IFR cigs/vsbys in heavier thunderstorms.

MARINE...
As low pressure exits Iowa and strengthens across far southeast
Minnesota and central Wisconsin late tonight, winds will
increase. Winds will veer from northeast to east, to southeast,
ahead of a warm front that will lift north tonight. Winds and
waves may exceed small craft criteria, so will issue one north of
Milwaukee. Thunderstorms are expected tonight with the warm
front, and again with the cold front Thursday morning.

Then strong southwest and west winds expected in the wake of a
passing cold front Thursday with small craft advisory winds across
the near shore region.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 4 AM CDT Friday for LMZ645-646.

     Small Craft Advisory until 4 AM CDT Friday for LMZ643-644.

&&

Update...Wood
Tonight/Friday and Aviation/Marine...Hentz
Friday Night through Thursday...Gagan
Hazardous weather outlook, Apr 19, 10:08 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
1008 PM CDT Wed Apr 19 2017

WIZ046-047-051-052-056>060-062>072-210315-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1008 PM CDT Wed Apr 19 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected to move east northeast through southern
Wisconsin late this evening and overnight, entering southwestern
Wisconsin around 11 PM, and exiting to the east after 5 AM. There
is a Marginal Risk for severe storms during this time, which means
an isolated severe storm is possible. Strong winds and large hail
may occur in isolated severe storms.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Up to one inch of rainfall overnight tonight will cause some
rivers to rise to minor flood stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed overnight tonight.

LMZ643>646-210315-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1008 PM CDT Wed Apr 19 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A Small Craft Advisory is in effect north of North Point
Lighthouse, and goes into effect at 3 AM for areas south of North
Point Lighthouse.

Thunderstorms are expected to move east northeast across the
nearshore waters overnight, mainly between midnight and 5 AM.
There is a Marginal Risk for severe storms during this time, which
means an isolated severe storm is possible. Strong winds and
large hail may occur in isolated severe storms.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The Small Craft Advisory will remain in effect until 4 AM Friday
morning.

Wood
www.weather.gov/mkx

In the hours before

Local storm report, Apr 20, 12:51 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 AM CDT THU APR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             SHEBOYGAN FALLS         43.73N 87.81W
04/20/2017  M1.00 INCH       SHEBOYGAN          WI   PUBLIC

            PICTURE SENT VIA SOCIAL MEDIA

&&

SDAVIS
Special weather statement, Apr 20, 12:54 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1254 AM CDT THU APR 20 2017

WIZ052-200630-
Sheboygan-
1254 AM CDT THU APR 20 2017

...A STRONG THUNDERSTORM WILL AFFECT SHEBOYGAN COUNTY...

At 1253 AM CDT, a strong thunderstorm was located near Plymouth,
moving northeast at 60 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Kohler, Elkhart
Lake, Cascade, Adell, Waldo, Glenbeulah, Haven, Silver Creek,
Johnsonville, Batavia and Hingham.

LAT...LON 4376 8770 4373 8771 4355 8802 4363 8815
      4389 8802 4389 8775 4388 8773 4381 8773
      4377 8770
TIME...MOT...LOC 0553Z 221DEG 52KT 4366 8803

WOOD
Special weather statement, Apr 20, 1:31 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
131 AM CDT THU APR 20 2017

WIZ051-052-058>060-064>066-069>072-200715-
Dodge-Walworth-Rock-Waukesha-Sheboygan-Milwaukee-Racine-Ozaukee-
Washington-Fond Du Lac-Jefferson-Kenosha-
131 AM CDT THU APR 20 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OZAUKEE...MILWAUKEE...
WALWORTH...RACINE...WAUKESHA...WASHINGTON...SOUTHEASTERN JEFFERSON...
SHEBOYGAN AND KENOSHA COUNTIES...

At 131 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Plymouth to near
Dousman to near Rockton. Movement was east at 75 mph.

Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.

Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Sheboygan,
Wauwatosa, New Berlin, Brookfield, Greenfield, Menomonee Falls, Oak
Creek, West Bend, Mount Pleasant, Muskego, Mequon, South Milwaukee,
Pleasant Prairie, Cudahy and Whitewater.

LAT...LON 4357 8779 4326 8791 4307 8787 4302 8790
      4285 8783 4278 8775 4261 8782 4249 8780
      4250 8878 4283 8878 4318 8854 4320 8842
      4332 8842 4354 8824 4354 8816 4365 8816
      4389 8796 4389 8774 4368 8770
TIME...MOT...LOC 0631Z 266DEG 67KT 4367 8792 4297 8849 4245 8903

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:54 AM CDTSpecial Weather StatementMKXSheboygan36 min
Apr 20, 1:31 AM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more44 min
Apr 20, 1:37 AM CDTSpecial Marine WarningMKX83 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.